Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 81, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 29, 2021, 1:13 PM MST for Apache County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 1:13 PM MST (20:13 UTC)
- Expired
- Jul 29, 2021, 1:45 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Apache County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WUUS55 KFGZ 292013
SVRFGZ
AZC001-292045-
/O.NEW.KFGZ.SV.W.0081.210729T2013Z-210729T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
213 PM MDT Thu Jul 29 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Apache County in northeastern Arizona...
* Until 245 PM MDT.
* At 213 PM MDT, a severe thunderstorm was located near Round Rock,
or 24 miles north of Chinle, moving northwest at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Round Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3666 10935 3639 10940 3642 10967 3667 10966
TIME...MOT...LOC 2013Z 144DEG 21KT 3650 10953
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
495
WWUS55 KFGZ 292039
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
239 PM MDT Thu Jul 29 2021
AZC001-292048-
/O.EXP.KFGZ.SV.W.0081.000000T0000Z-210729T2045Z/
Apache-
239 PM MDT Thu Jul 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR APACHE COUNTY WILL EXPIRE AT
245 PM MDT...
The thunderstorm which prompted the Severe Thunderstorm Warning near
Round Rock has weakened and moved to the northwest. Therefore, the
warning will be allowed to expire.
However small hail and heavy rain are still possible with this
thunderstorm as it heads toward Rock Point.
LAT...LON 3666 10935 3639 10940 3642 10967 3667 10966
TIME...MOT...LOC 2038Z 144DEG 21KT 3661 10963
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:27 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 29, 9:27 AM MST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 927 AM MST Thu Jul 29 2021 .SYNOPSIS...Plentiful monsoonal moisture will persist over northern Arizona through the weekend. The greatest thunderstorm coverage is expected today and Friday, with storms capable of producing high rain rates and flash flooding. && .UPDATE...The scattered shower activity across western Coconino and northern Yavapai counties from earlier this morning has diminished leaving some leftover mid-level clouds. With the remainder of northern Arizona clear to scattered in cloud coverage as of now, expect sufficient diurnal heating to take place. This coupled with an abundant amount of monsoonal moisture should result in widespread thunderstorm coverage for today. Anticipate cumulus buildups forming now across the higher terrain transitioning into thunderstorms by 11am - 12pm MST. Coverage increases throughout the day continuing into the evening hours with flash flooding being the main threat. Showers and thunderstorms could continue overnight for areas mainly west of I-17 & Hwy 89. Most activity tapers after midnight. && .PREV DISCUSSION /321 AM MST/...Showers and thunderstorms have already begun to move across the region this morning as seen on radar. This has started over the White Mountains, Mogollon Rim and the higher elevations of north-central Arizona. This activity will build throughout the day with showers and thunderstorms moving into the lower elevations through the afternoon and evening hours. Activity looks to persist into the nighttime hours. Friday through Sunday looks to be the most widespread activity for the week. The risk of flash flooding continues through this timeframe due to soil moisture content and storms capable of producing high rain rates. Beginning Monday, monsoonal activity looks to decrease, similar to last week. Differences in models have this solution not completely sold just yet, however, there is a chance that high pressure moves overhead which will limit thunderstorm activity and increase temperatures. This is not a guarantee and updates to the forecast in the coming days will help us to hone in on a solution. && .AVIATION...For the 18Z package...Mainly VFR conditions expected. Thunderstorm activity develops after 18Z with brief periods of MVFR conditions and gusty and erratic winds in and around thunderstorms. Scattered shower and thunderstorm coverage is then expected to decrease after 06Z Friday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to widespread thunderstorm coverage is expected both today and Friday with flash flooding and lightning being the primary hazards. Light winds are expected outside of thunderstorm activity. Saturday through Monday...Scattered storms are forecast Saturday and Sunday. Storm coverage and rainfall intensity may begin to decrease on Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...LaGuardia/Kobold AVIATION...LaGuardia FIRE WEATHER...Kobold For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jul 29, 7:52 AM MST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
752 AM MST THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 1 SW COTTONWOOD-VERDE V 34.70N 112.01W
07/24/2021 YAVAPAI AZ LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
SW COTTONWOOD-VERDE VILLAGE. THIS IS A POST
EVENT REPORT FROM SATURDAY NIGHT. FLOOD
WATERS SWEPT A VEHICLE AWAY IN A LOW WATER
CROSSING ALONG CAMINO REAL NEAR ROCKY KNOLLS
RD. FLOOD WATERS WERE ESTIMATED TO BE 8 FEET
DEEP. SEARCH AND RESCUE EFFORTS FOUND THE
MISSING VEHICLE OCCUPANT DECEASED DOWNSTREAM
AT THE CONFLUENCE OF THE VERDE VALLEY ON
WEDNESDAY.
&&
NLLocal storm report, Jul 29, 12:42 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1242 PM MST THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL 1 WSW PARKS 35.26N 111.96W
07/29/2021 E0.75 INCH COCONINO AZ TRAINED SPOTTER
&&
TMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:47 PM MST | Special Weather Statement | FGZ | 28 min | |
| Jul 28, 7:06 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 28, 7:18 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 29, 11:48 AM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 29, 11:57 AM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 33 min |
| Jul 29, 12:21 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 24 min |
| Jul 29, 12:36 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jul 29, 12:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 31 min |
| Jul 29, 12:53 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 29, 12:57 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Jul 29, 1:07 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 38 min |
| Jul 29, 1:10 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 50 min |
| Jul 29, 1:23 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
| Jul 29, 2:05 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 31 hr |
| Jul 29, 2:09 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 29, 2:16 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Jul 29, 2:41 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 29, 3:03 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 27 min |
| Jul 29, 3:41 PM MST | Flash Flood Warning | FGZ | Coconino, Navajo | 3 hr |
| Jul 29, 4:03 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.